MAUDE Adverse Event Report: STRYKER GMBH VOLAR DR PLATE INTERM. LEFT SHORT; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR DR PLATE INTERM. LEFT SHORT; PLATE, FIXATION, BONE
Catalog Number 54-25674
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "a dorsal wedge osteotomy was performed to achieve increased radial height and correct the distal dorsal deformity of the radius.The plate was fixed distally using locking screws, and with the use of a lamina spreader, greater radial height was obtained, which was confirmed via x-ray.The plate was then fixed proximally using a cortical screw; however, plate failure was observed due to bending.As a result, the surgeon proceeded to remove the plate and replace it with a new one.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received device was visually inspected and found to be bent at the section of the oblong hole.Heavy deformation is evident in the form of deep scratches, which have caused a dent inside the blade, indicating the application of significant force.Additionally, prominent marks are visible near the oblong hole, suggesting that the plate was held at this section for contouring or bending.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause can be attributed to user related as the device deformation indicate application of excessive force while contouring the device.If more information is provided, the case will be reassessed.

Brand Name
VOLAR DR PLATE INTERM. LEFT SHORT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23186701
Report Number0008031020-2025-01655
Device Sequence Number21285883
Product Code HRS
UDI-Device Identifier07613252614463
UDI-Public(01)07613252614463(10)1000557231
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133974
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54-25674
Device Lot Number1000557231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale